Jump to content

Sponsored Ads

J Ash

Seaman
  • Content count

    5
  • Joined

  • Last visited

Community Reputation

3 Neutral

About J Ash

  • Rank
    E-3 Seaman

Previous Fields

  • Hobby
    Reading
  1. Broncovet, thank you for the information. So based on what you said, it sounds like you are recommending that I remove the part of my statement at the beginning but leave the rest. Basically focusing just on the fact that they have not proved "Material Improvement". Did I understand you correctly?
  2. Also, I'm not sure what justification I'd have to request more compensation. I've read through a lot of the rating schedules and such and haven't located any explicit justification I could include.
  3. 1) The kidney disease I have is called polycystic kidney disease and I'm not sure how to find out if that specifically can be cause by NSAIDs. I took the NSAIDs frequently for a long time. 2) I've attached a screenshot of the reasons for their most recent decision to reduce my rating. 3) In 2014, I applied for disability for migraines (I get 3 or 4 a month). Back in 2010 I was getting headaches everyday, for close to 2 years. I saw lots of doctors both VA and non-VA and eventually ended up at a non-VA physical therapist, who told me I needed to fix my posture. Once I started paying attention to my posture, almost all the headaches went away. I'd still get when if I do something where my neck is hold up my head (like laying tile down) but at only once a week versus every day, I wasn't one to complain. In the last 2 years though when I get these headaches they've evolved into full blown migraines. I end up curled up with half my head feeling like it's exploding, my sinus cavity on fire, and throwing up. I've started to see an ENT (also non-VA) who's prescribed Imitrex which so far has prevented most of the migraine attacks if I take it quickly enough. My logic behind applying for disability for the migraines was that: back injury -> poor posture -> migraines That claim was denied (see the 2nd attached screen shot). The neurologist mentioned in the document was never able to figure out the headaches and the physical therapist who did was out of business and could not be located.
  4. I got a letter a week ago that the VA wants to reduce the rating I currently have for Degenerative Arthritis of the Spine from 20% to 10%. I have had the 20% rating for over 5 years. The disability is the result of an injury that occurred when I was in the military and is well documented. I have prepared a statement contesting the reduction, but I'd like someone to read through it to see if I could be messing anything up. This is my first post here, so I'm not sure if this is a valid request for these forums. Here is the statement I have so far. Any advice or information is appreciated. -------------------------------------------------------------------------------- This statement is in response to the proposed reduction of my disability rating for thoracic spine degenerative joint disease with kyphoscoliosis from 20% to 10%. As stated in §4.71a—Schedule of Ratings–Musculoskeletal System, The Spine, “muscle spasm or guarding severe enough to result in an abnormal gait or abnormal spinal contour such as scoliosis, reversed lordosis, or abnormal kyphosis” are to be rated at 20%. The presence of kyphoscoliosis, caused by the muscle spasms and guarding which resulted from my injury, should continue to be rated at 20%, as indicated in the aforementioned Schedule of Ratings. Additionally, my current rating of 20% for thoracic spine degenerative joint disease with kyphoscoliosis has been in effect for over five years and is thus afforded ‘Protection of 5-year stabilized ratings’ as stated in 38 CFR Part 5, § 5.171. Under this protection, the rating cannot be reduced without showing Material improvement. For the following reasons, Material Improvement, as detailed in 38 CFR Part 5, § 5.171 (c), has not been shown: During the VA Examination, dated January 20, 2016, the VA examiner did not use any medical instrument to measure the combined range of motion of the thoracolumbar spine or the forward flexion of the thoracolumbar spine. Therefore, there is no evidence that the measurements taken during the VA Examination, dated November 28, 2014, represent a sustainable material improvement. I have discussed my incapacitating exacerbations with muscle spasms with my VA primary care doctor during every checkup and continue to receive medication to treat these episodes. There has been no sustained improvement in either the frequency or the severity of these incapacitating exacerbations and, due to recent restrictions on medications I can take (explained below), there has been an increase in the daily pain, inflammation, and muscle spasms that I experience. Between once and twice a month, an incapacitating exacerbation is triggered by events as common place as moving laundry from the washer into the dryer, putting a trash bag into the alley dumpster or picking up one of my kids, indicating that no improvement has been maintained under the ordinary conditions of life. I have daily pain, inflammation, and muscle spasms that are a direct result of the disability discussed here. I also experience incapacitating episodes which occur an average of once to twice a month. During these episodes, my movement, strength, and mobility is severely limited for at least a full day. These episodes can be triggered by events as common place as moving laundry from the washer into the dryer, putting a trash bag into the alley dumpster, or picking up one of my kids. In the past, to manage the daily aspects of my disability, my VA primary care doctor prescribed Etodolac, a nonsteroidal anti-inflammatory drug (NSAID), to minimize the inflammation and reduce muscle spasms. Within the last few years, I was diagnosed with Kidney disease and told by my VA Nephrologist that I am no longer able to take any NSAIDs. Since I have stopped taking Etodolac, my daily pain has increased making everyday tasks more difficult and increasing the number of debilitating episodes I experience. I have also been prescribed Cyclobenzaprine, a muscle relaxant, to manage the daily aspects of my disability as well as the debilitating episodes. When taking Cyclobenzaprine I always experience drowsiness and trouble concentrating, which are documented side effects to the medication. Because of these side effects, I am not able to take Cyclobenzaprine on a regular basis to manage the daily pain, inflammation, and muscle spasms. If, after the review of the information provided above, the reviewers still hold to the decision to reduce my current rating for thoracic spine degenerative joint disease with kyphoscoliosis from 20% to 10%, then I request a personal hearing.
×

Important Information

{terms] and Guidelines